Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 30, NWS Norman, OK
NWS Norman, OK issued this red flag warning at May 18, 2011, 4:14 AM CDT for 5 counties in Texas. It took effect at May 18, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 4:14 AM CDT (09:14 UTC)
- In effect from
- May 18, 2011, 12:00 PM CDT
- Expired
- May 18, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 72 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS84 KOUN 180914 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 414 AM CDT WED MAY 18 2011 ...HOT AND BREEZY BEHIND A DRYLINE TODAY... OKZ033-034-036-181015- /O.CAN.KOUN.FW.A.0031.110518T1700Z-110519T0200Z/ HARMON-GREER-JACKSON- 414 AM CDT WED MAY 18 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON AND EVENING FOR SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. WEATHER CONDITIONS WILL BE VERY WARM...DRY...AND BREEZY THIS AFTERNOON IN SOUTHWEST OKLAHOMA. HOWEVER...THESE CONDITIONS ARE NOT EXPECTED TO REACH RED FLAG LEVELS. $$ TXZ083>085-087-088-181715- /O.UPG.KOUN.FW.A.0031.110518T1700Z-110519T0200Z/ /O.NEW.KOUN.FW.W.0030.110518T1700Z-110519T0200Z/ HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 414 AM CDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR HOT...DRY...AND BREEZY CONDITIONS IN PARTS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...90 TO 95 DEGREES. * WINDS...15 TO 25 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ CMS
1 follow-up statement
701 WWUS84 KOUN 182037 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 337 PM CDT WED MAY 18 2011 ...HOT AND BREEZY BEHIND A DRYLINE THIS AFTERNOON AND TOMORROW... TXZ083>085-087-088-190200- /O.NEW.KOUN.FW.A.0032.110519T1800Z-110520T0200Z/ /O.CON.KOUN.FW.W.0030.000000T0000Z-110519T0200Z/ HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 337 PM CDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR HOT...DRY...AND BREEZY CONDITIONS IN PARTS OF WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR HOT...DRY...AND BREEZY CONDITIONS FOR PORTIONS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * HUMIDITY...10 TO 20 PERCENT THIS AFTERNOON. AROUND 20 PERCENT ON THURSDAY. * TEMPERATURE...90 TO 95 DEGREES. * WINDS...15 TO 25 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ014-016-021-022-033>037-190200- /O.NEW.KOUN.FW.A.0032.110519T1800Z-110520T0200Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- TILLMAN- 337 PM CDT WED MAY 18 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR HOT...DRY...AND BREEZY CONDITIONS IN PORTIONS OF SOUTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WIND...15 TO 25 MPH. * HUMIDITY...AROUND 20 PERCENT. * TEMPERATURE...90 TO 95 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 18, 4:04 AM CDT, 10 minutes earlier.
Area forecast discussion, May 18, 4:04 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
404 AM CDT WED MAY 18 2011
.DISCUSSION...
A BAND OF SHOWERS AND THUNDERSTORMS IS EXITING OUR FORECAST AREA
TO THE EAST AT THIS TIME. THESE SHOWERS/STORMS APPEAR TO BE
ASSOCIATED WITH A MID-LEVEL WAVE THAT IS...IN TURN...ASSOCIATED
WITH THE WESTERN TROUGH THAT WILL DOMINATE OUR WEATHER PATTERN FOR
THE NEXT SEVERAL DAYS.
AS THE WESTERN TROUGH SLOWLY SHIFTS EAST...UPPER-LEVEL FLOW WILL
BECOME MORE SOUTHWESTERLY...ENHANCING MID/UPPER-LEVEL LIFT.
ALTHOUGH LOW-LEVEL MOISTURE WILL BE SOMEWHAT LIMITED
INITIALLY...AND THERE WILL BE A SIGNIFICANT CAPPING
INVERSION...THERE WILL STILL BE A POSSIBILITY OF AFTERNOON
SHOWERS/STORMS OVER AT LEAST NORTHERN OKLAHOMA THIS
AFTERNOON...NEARER THE EDGE OF THE CAP.
MEANWHILE...TO THE WEST...A DRYLINE IS FORECAST TO SHARPEN AND
SHIFT EAST THIS AFTERNOON. THIS WILL PROBABLY BRING
HOT...DRY...AND BREEZY WEATHER TO OUR FAR SOUTHWEST COUNTIES. WE
WILL UPGRADE THE FIRE WEATHER WATCH FOR OUR FIVE WESTERNMOST TEXAS
COUNTIES TO A RED FLAG WARNING FOR THIS AFTERNOON AND EVENING.
WINDS LOOK MARGINAL...BUT RELATIVE HUMIDITIES SHOULD BE QUITE LOW.
THERE IS SOME QUESTION WHETHER OR NOT THE DRYLINE WILL MAKE IT AS
FAR EAST AS WILBARGER AND BAYLOR COUNTIES...SO THE DAY SHIFT MAY
NEED TO TRIM THOSE COUNTIES IF THE DRYLINE FAILS TO ADVANCE THAT
FAR EAST. AS FOR THE OKLAHOMA COUNTIES...IT APPEARS THAT WINDS
WILL LIKEWISE BE MARGINAL...AND SINCE WE HAVE A 95 DEGREE F
CRITERION IN OKLAHOMA...THAT WE ARE UNLIKELY TO REACH...WE WILL
DROP THE FIRE WEATHER WATCH FOR OUR OKLAHOMA COUNTIES.
LOW-LEVEL MOISTURE AND UPPER-LEVEL LIFT WILL CONTINUE TO INCREASE
SLOWLY THROUGH FRIDAY...WITH EVER-INCREASING CHANCES FOR RAIN. THE
AFTERNOON INSTABILITIES AND VERTICAL WIND PROFILES WILL BE
SUPPORTIVE OF SEVERE STORMS...ALTHOUGH IT CURRENTLY APPEARS THAT
STORMS WILL BE OF THE EMBEDDED-IN-RAIN VARIETY FOR THE MOST
PART...ESPECIALLY ON FRIDAY. IF THIS IS THE ACTUAL STORM MODE...IT
WILL LIMIT THE AMOUNT OF INSTABILITY AVAILABLE FOR THE
STORMS...BUT THERE SHOULD STILL BE ENOUGH TO SUPPORT A FEW SEVERE
STORMS OVER MUCH OF OUR FORECAST AREA.
THERE SHOULD BE SOMEWHAT OF A BREAK IN THE PRECIPITATION OVER THE
WEEKEND...ALTHOUGH LINGERING MOISTURE WILL STILL PROVIDE A SLIGHT
CHANCE OF STORMS...MAINLY OVER EASTERN OKLAHOMA. ANOTHER SYSTEM
WILL RAISE RAIN CHANCES AGAIN FOR MONDAY...THEN MODELS DIVERGE
SIGNIFICANTLY FROM TUESDAY ONWARD. THIS FORECAST IS BASED MOSTLY
ON THE ECMWF FORECAST AFTER MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 67 84 67 / 20 40 40 50
HOBART OK 87 64 89 63 / 0 20 30 30
WICHITA FALLS TX 89 68 89 69 / 0 30 30 40
GAGE OK 82 58 89 53 / 0 30 30 20
PONCA CITY OK 70 67 80 67 / 30 50 50 50
DURANT OK 78 66 81 69 / 10 30 30 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
TXZ083>085-087-088.
&&
32/23Hazardous weather outlook, May 17, 11:50 AM CDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT TUE MAY 17 2011
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT TUE MAY 17 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...THERE IS A CHANCE OF THUNDERSTORMS THIS
EVENING AND OVERNIGHT... MAINLY NORTH OF INTERSTATE 40.
HOWEVER... NO SEVERE WEATHER IS EXPECTED.
DISCUSSION...
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT IN
RESPONSE TO THE DEVELOPMENT OF UPWARD MOTION IN THE MIDDLE LEVELS OF
THE ATMOSPHERE. HOWEVER... INSTABILITY IS NOT EXPECTED TO BE
SUFFICIENT FOR SEVERE THUNDERSTORMS. ELSEWHERE... WARMING
TEMPERATURES ALOFT OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS
WILL RESULT IN A CAPPING INVERSION WHICH IS EXPECTED TO SUPPRESS
THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE FROM WEDNESDAY INTO FRIDAY
AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST.
STRONG TO SEVERE STORMS...INCLUDING SUPERCELLS...WILL BE
POSSIBLE WEDNESDAY AND THURSDAY AS A DRYLINE ADVANCES EAST
DURING THE AFTERNOON HOURS. THUNDERSTORMS ARE EXPECTED TO BE MOST
WIDESPREAD THURSDAY NIGHT INTO FRIDAY WITH A CONTINUED CHANCE
FOR STRONG TO SEVERE STORMS.
BY SATURDAY... THE BEST CHANCES FOR RAIN WILL BE MAINLY TO THE SOUTH
AND EAST OF THE AREA. THUNDERSTORM CHANCES WILL INCREASE LATE
INTO THE WEEKEND INTO EARLY NEXT WEEK AS ANOTHER STORM SYSTEM
APPROACHES FROM THE WEST. STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE WITH THIS SYSTEM.
OTHER HAZARDOUS WEATHER...
HOT AND DRY AIR SPREADING INTO FAR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS BEHIND A DRYLINE DURING THE AFTERNOON HOURS WEDNESDAY
AND THURSDAY COULD INCREASE THE RISK OF WILDFIRES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM WEDNESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:37 PM CDT | Fire Weather Watch | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 13 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.